Jump to content

ddd Pristiq problems


ddd

Recommended Posts

Hello, new here and looking for advice.  A little over three weeks ago I had an emergengy ileostomy.  I kept taking my Pristiq.  I have had a pretty horrendous recovery, as well as wondering if the extended release Pristiq was working at all wi my dratically reduced length of digestive system. Sometimes I think maybe I have found the pill in my bag, but haven't looked closely.  This morning I to my pill after 7am and before 11am, found the pill.  I extracted the pill, still very much square, although slightly swollen.  (I am attaching photos)  Thought to myself, they say usually there is only a shell, but the drug has been released....so I very carefully cut it with a sharp knife.  The pill seems to be completely full of white powder.   Does this mean I am "off" Pristiq?  I have had some really rough days with dizziness, jolts, crying depression...but I have been in a lot of pain and on a lot of drugs.   I would be happy if I am tryly "off" Pristiq.  Would it be reasonable to stop taking it, if it's going through my digestive sytem in under 4 hours?post-5763-0-86488000-1443636498_thumb.jpgpost-5763-0-21715100-1443636589_thumb.jpg

Link to comment
  • Administrator

Welcome, ddd.

 

I moved your post here so it wouldn't get lost, to start your Intro topic.

 

Please find your Pristiq prescription and take your tablet regularly -- or you will be "off" Pristiq and might have withdrawal symptoms on top of your other health problems.

 

You need to taper Pristiq to avoid withdrawal symptoms, which it sounds like you're experiencing.

 

I don't know what you found in your bag. I wouldn't even take a cough drop that looks like that.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

It has to be my Pristiq.  I have no other square things that I ingest.  I will ask the dr. who prescibed the Pristiq.  Oh well, I may skip a dose and see what happens.  Thanks

Link to comment
  • Administrator

That looks like a Pristiq tablet gone very, very bad. Get clean Pristiq tablets. Take them regularly until your withdrawal symptoms go away.

 

To taper, read this carefully Tips for tapering off Pristiq (desvenlafaxine)

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

It was in my stomach and small intestine, how should it look?   I guess no one would know.    I just got new tablets, they look normal.  I have read the entire threads on discontinuing Pristiq.  Am just hoping there is someone else on these boards with an ileostomy.  Time may tell.

Link to comment
  • Administrator

Oh, sorry, I didn't realize you were talking about your colostomy bag.

 

It looks like it wasn't broken down and metabolized at all. Yes, this means you're not getting any Pristiq into your system, and you have withdrawal symptoms from Pristiq. These can get very bad.

 

If I were you, I might consider the switch to Effexor XR described in Tips for tapering off Pristiq (desvenlafaxine) Effexor is a close relative of Pristiq.

 

You can open the Effexor capsule and take the beads, these probably will dissolve quicker in your digestive system. Then, you can taper off Effexor by reducing the number of beads.

 

You should discuss this and any potential drug interactions involving Effexor with your doctors. Use the Drug Interactions Checker http://www.drugs.com/drug_interactions.html to get an idea of what you're dealing with.
 

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • Administrator

You're welcome. Hope this all goes well for you. Be sure to keep your doctors' feet to the fire regarding drug-drug interactions. They tend to shrug these off as it makes prescribing more complicated for them -- but you don't need anything else making you sick!!

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Welcome ddd I wish you well

Sertraline 100mg amytrip 60mg diazepam 4mg (and when needed) since late 90's.Reduced all meds over 6 wks (too short) last doses 13 wks ago.Still having withdrawals.I would have done it differently

5th august 2015 reinstated 5mg amytripiline.increased to 10mg amtrip 9th sept 2015.

Link to comment
  • 5 years later...

I had undigested/intact Pristiq come out the other end and looked just like this yesterday.  I am currently taking 37.5 mg (1x whole 25 and 1/2 25mg all in the morning).  My doctor had never heard of this nor had my pharmacist.  Everyone initially assumes it’s just the shell and say that it’s normal.  However, it’s the entire tablet and it’s contents.

 

My doctor recommended spitting the 25mg in half to ensure it’s absorbed, so I essentially will take 3 25mg halves.  I am going to follow that recommendation unless  there are any other ideas.  The only change I plan on making is taking one of the halves before bed to spread out the dosage a bit more.  
 

Multiple drugs for my teen years.  ~10 years on Pristiq 100mg.  
January 2021: 50mg Pristiq to 43.75. Stopped Viibryd at 10mg

March 2021: holding at 37.5mg.
April 2021: 25mg.  May 2021: 18.75 to 12.5.  
June 2021: 12.5 to (accidentally) 4.29mg.  Updose to 6mg using compounded Pristiq

August 2020: Crashed at day 35 of 5mg. Updose to 6mg

September 2020: 5.5mg from 6 after 38 days

10/2021: 5mg, 11/2021: 4.5,Current: 4mg

 

 

 

 

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy